Detailed Information

Cited 0 time in webofscience Cited 5 time in scopus
Metadata Downloads

A case of late onset-acute tubulointerstitial nephritis with infliximab and mesalazine treatment in a patient with Crohn's disease

Authors
Yoo Y.J.Chung S.Y.Gu D.H.Ko G.J.Pyo H.J.Kwon Y.J.Bak Y.T.Won N.H.
Issue Date
2014
Keywords
Acute tubulointerstitial nephritis; Acute kidney injury; Crohn disease; Infliximab
Citation
The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, v.63, no.5, pp.308 - 312
Indexed
SCOPUS
KCI
Journal Title
The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume
63
Number
5
Start Page
308
End Page
312
URI
https://scholarworks.korea.ac.kr/kumedicine/handle/2020.sw.kumedicine/9884
DOI
10.4166/kjg.2014.63.5.308
ISSN
1598-9992
Abstract
Infliximab is a chimeric anti-tumor necrosis factor-alpha monoclonal antibody. Infusion related reactions and infection are well known side effects of infliximab; however, renal complications have not been well recognized. We report on a patient with late onset-acute tubulointerstitial nephritis (ATIN) after treatment with infliximab and mesalazine for Crohn's disease. A 25-year-old woman was admitted with a purpuric rash on both lower extremities and arthralgia. She had been diagnosed with Crohn's disease 5.6 years previously and had been treated with mesalazine and infliximab. Serum creatinine level, last measured one year ago, was elevated from 0.6 mg/dL to 1.9 mg/dL. Results of urinalysis, ultrasound, and serologic examinations were normal. With a tentative diagnosis of Henoch-Schonlein purpura, oral prednisolone was given, and serum creatinine decreased to 1.46 mg/dL, but was elevated to 2.6 mg/dL again at two months after discontinuation of prednisolone. Renal biopsy indicated that ATIN was probably induced by drug, considering significant infiltration of eosinophils. Concomitant use of infliximab with mesalazine was supposed to trigger ATIN. Oral prednisolone was administered, and serum creatinine level showed partial recovery. Thus, ATIN should be suspected as a cause of renal impairment in Crohn's disease even after a long period of maintenance treatment with infliximab and mesalazine.
Files in This Item
There are no files associated with this item.
Appears in
Collections
1. Basic Science > Department of Pathology > 1. Journal Articles
2. Clinical Science > Department of Gastroenterology and Hepatology > 1. Journal Articles
2. Clinical Science > Department of Nephrology and Hypertension > 1. Journal Articles

qrcode

Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.

Related Researcher

Researcher Kwon, Young Joo photo

Kwon, Young Joo
구로병원 (Department of Nephrology and Hypertension, Guro Hospital)
Read more

Altmetrics

Total Views & Downloads

BROWSE